Alert archive / South Dakota / Blizzard Warnings in 2014
Blizzard Warning 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this blizzard warning at Jan 23, 2014, 3:13 PM CST for 5 counties in South Dakota. It took effect at Jan 23, 2014, 7:00 PM CST. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 23, 2014, 3:13 PM CST (21:13 UTC)
- In effect from
- Jan 23, 2014, 7:00 PM CST
- Expired
- Jan 24, 2014, 7:18 AM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Day County, SD, Deuel County, SD, Grant County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 102 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 23, 9:00 PM CST | BLIZZARD | 2 N Summit, SD | VISIBILITY LESS THAN ONE QUARTER MILE REPORTED ALONG HIGHWAY 12 FROM SUMMIT TO MARVIN. |
| Jan 23, 9:00 PM CST | BLIZZARD | Marvin, SD | VISIBILITY LESS THAN ONE QUARTER MILE REPORTED ALONG HIGHWAY 12 FROM MARVIN TO SUMMIT. |
| Jan 23, 9:45 PM CST | BLIZZARD | 5 Se Lake City, SD | VISIBILITIES DOWN TO A QUARTER MILE AT TIMES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622 WWUS43 KABR 232113 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 313 PM CST THU JAN 23 2014 ...STRONG WINDS AND LIGHT SNOW FOR THE SISSETON HILLS REGION... .VERY STRONG SOUTHWESTERLY WINDS WILL DEVELOP ALONG AND EAST OF THE SISSETON HILLS LATER TONIGHT AND THROUGH THE EARLY MORNING HOURS ON FRIDAY. BLOWING AND DRIFTING SNOW WILL OCCUR. THERE IS ALSO A SLIGHT CHANCE FOR ADDITIONAL LIGHT SNOW OVERNIGHT...WHICH COULD FURTHER REDUCE VISIBILITIES AND MAKE TRAVEL CONDITIONS HAZARDOUS. SDZ007-008-011-021-023-241100- /O.UPG.KABR.BZ.A.0002.140124T0300Z-140124T1500Z/ /O.NEW.KABR.BZ.W.0005.140124T0300Z-140124T1500Z/ MARSHALL-ROBERTS-DAY-GRANT-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER... MILBANK...CLEAR LAKE 313 PM CST THU JAN 23 2014 ...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...INCREASING WINDS AND THE POTENTIAL FOR LIGHT SNOWFALL WILL RESULT IN BLIZZARD CONDITIONS LATER TONIGHT THROUGH EARLY FRIDAY MORNING. * WINDS/VISIBILITY...SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS AROUND 45 MPH TONIGHT. THESE STRONG WINDS WILL RESULT IN BLOWING AND DRIFTING SNOW...AS WELL AS PERIODS OF ZERO VISIBILITY. * SNOW/ICE ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH OF SNOWFALL IS EXPECTED. * OTHER IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY ALONG INTERSTATE 29 BETWEEN SUMMIT AND SISSETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SERR
3 follow-up statements
677 WWUS43 KABR 240044 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 644 PM CST THU JAN 23 2014 ...STRONG WINDS AND LIGHT SNOW FOR THE SISSETON HILLS REGION... .VERY STRONG SOUTHWESTERLY WINDS HAVE DEVELOPED ALONG AND EAST OF THE SISSETON HILLS...AND WILL CONTINUE THROUGH THE EARLY MORNING HOURS ON FRIDAY. BLOWING AND DRIFTING SNOW WILL OCCUR. THERE IS ALSO A SLIGHT CHANCE FOR ADDITIONAL LIGHT SNOW OVERNIGHT...WHICH COULD FURTHER REDUCE VISIBILITIES AND MAKE TRAVEL CONDITIONS HAZARDOUS. SDZ007-008-011-021-023-241200- /O.EXT.KABR.BZ.W.0005.140124T0100Z-140124T1500Z/ MARSHALL-ROBERTS-DAY-GRANT-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER... MILBANK...CLEAR LAKE 644 PM CST THU JAN 23 2014 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 9 AM CST FRIDAY... * TIMING...INCREASING WINDS AND THE POTENTIAL FOR LIGHT SNOWFALL WILL RESULT IN BLIZZARD CONDITIONS TONIGHT THROUGH EARLY FRIDAY MORNING. * WINDS/VISIBILITY...SOUTHWESTERLY WINDS 25 TO 40 MPH WITH GUSTS AROUND 50 MPH. THESE STRONG WINDS WILL RESULT IN BLOWING AND DRIFTING SNOW...AS WELL AS PERIODS OF ZERO VISIBILITY. * SNOW/ICE ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH OF SNOWFALL IS EXPECTED. * OTHER IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY ALONG INTERSTATE 29 BETWEEN SUMMIT AND SISSETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ PARKIN
666 WWUS43 KABR 241036 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 436 AM CST FRI JAN 24 2014 ...BLIZZARD CONDITIONS FOR THE SISSETON HILLS REGION THIS MORNING...SNOW AND GUSTY NORTHERLY WINDS EXPECTED TONIGHT... .STRONG SOUTHWESTERLY WINDS WILL CONTINUE ALONG AND EAST OF THE SISSETON HILLS THROUGH THE EARLY MORNING HOURS TODAY. ANOTHER ARCTIC COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT BRINGING MORE SNOW AND STRONG NORTHERLY WINDS. BLOWING AND DRIFTING SNOW WILL OCCUR THROUGH THE EARLY MORNING HOURS ON SATURDAY. SDZ007-011-023-242245- /O.CAN.KABR.BZ.W.0005.000000T0000Z-140124T1500Z/ /O.NEW.KABR.WW.Y.0008.140125T0300Z-140125T1200Z/ MARSHALL-DAY-DEUEL- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLEAR LAKE 436 AM CST FRI JAN 24 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. * TIMING...SNOW WILL DEVELOP LATER THIS AFTERNOON...WITH THE STRONGEST WINDS ARRIVING TONIGHT. * WINDS/VISIBILITY...NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. THESE STRONG WINDS WILL COMBINE WITH FALLING SNOW TO RESULT IN BLOWING AND DRIFTING SNOW...AS WELL AS REDUCED VISIBILITY. * SNOW/ICE ACCUMULATIONS...SNOWFALL AMOUNTS OF 1 TO 2 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ008-021-242245- /O.NEW.KABR.WW.Y.0008.140125T0300Z-140125T1200Z/ /O.CON.KABR.BZ.W.0005.000000T0000Z-140124T1500Z/ ROBERTS-GRANT- INCLUDING THE CITIES OF...SISSETON...MILBANK 436 AM CST FRI JAN 24 2014 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY. * TIMING...BLIZZARD CONDITIONS WILL CONTINUE THROUGH THE MORNING HOURS...MAINLY FOR LOCATIONS ALONG INTERSTATE 29 BETWEEN SUMMIT AND SISSETON. SNOW WILL DEVELOP LATER THIS AFTERNOON...WITH THE STRONGEST NORTHERLY WINDS ARRIVING TONIGHT. * WINDS/VISIBILITY...SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. THESE STRONG WINDS WILL RESULT IN BLOWING AND DRIFTING SNOW...AS WELL AS PERIODS OF ZERO VISIBILITY THIS MORNING. THEN NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED TONIGHT. THESE STRONG WINDS WILL COMBINE WITH FALLING SNOW TO RESULT IN BLOWING AND DRIFTING SNOW...AS WELL AS REDUCED VISIBILITY. * SNOW/ICE ACCUMULATIONS...SNOWFALL AMOUNTS OF 1 TO 2 INCHES EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ039-046-SDZ005-006-010-018>020-022-242245- /O.NEW.KABR.WW.Y.0008.140125T0300Z-140125T1200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-EDMUNDS-SPINK-CLARK-CODINGTON- HAMLIN- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...IPSWICH...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD 436 AM CST FRI JAN 24 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY. * TIMING...MIXED PRECIPITATION WILL DEVELOP LATE THIS AFTERNOON. THE STRONGEST WINDS WILL ARRIVE TONIGHT. * WINDS/VISIBILITY...NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. THESE STRONG WINDS WILL COMBINE WITH FALLING SNOW TO RESULT IN BLOWING AND DRIFTING SNOW...AS WELL AS REDUCED VISIBILITY. * SNOW/ICE ACCUMULATIONS...SNOWFALL AMOUNTS OF 1 TO 2 INCHES WITH LESSER AMOUNTS WEST OF THE JAMES RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SD/DORN
476 WWUS43 KABR 241318 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 718 AM CST FRI JAN 24 2014 ...A WINTRY MIX POSSIBLE THIS AFTERNOON BECOMING ALL SNOW TONIGHT WITH GUSTY NORTHERLY WINDS EXPECTED TONIGHT... .A MIXTURE OF RAIN AND SNOW WILL SPREAD OVER EASTERN SOUTH DAKOTA THIS AFTERNOON BEFORE ANOTHER ARCTIC COLD FRONT MOVES ACROSS THE AREA TONIGHT. THE COLD FRONT WILL CHANGE ANY CONTINUING PRECIPITATION OVER TO ALL SNOW AND INCREASE WINDS FROM THE NORTH...CREATING MORE AREAS OF BLOWING SNOW. EXPECT BLOWING AND DRIFTING SNOW TO OCCUR TONIGHT REDUCING VISIBILITY...ESPECIALLY IN OPEN AREAS. SDZ008-021-250130- /O.CAN.KABR.BZ.W.0005.000000T0000Z-140124T1500Z/ /O.EXT.KABR.WW.Y.0008.140125T0000Z-140125T1200Z/ ROBERTS-GRANT- INCLUDING THE CITIES OF...SISSETON...MILBANK 718 AM CST FRI JAN 24 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE BLIZZARD WARNING. * TIMING...SNOW...POSSIBLY MIXED WITH RAIN PART OF THE TIME...WILL DEVELOP LATER THIS AFTERNOON...WITH THE STRONGEST NORTHERLY WINDS ARRIVING LATER TONIGHT. * WINDS/VISIBILITY...NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED TONIGHT. THESE STRONG WINDS WILL COMBINE WITH FALLING SNOW TO RESULT IN BLOWING AND DRIFTING SNOW...AS WELL AS REDUCED VISIBILITY. ALSO...THE SHARP DROP IN TEMPERATURE FROM ABOVE FREEZING TO BELOW FREEZING WILL CREATE HAZARDOUS TRAVEL CONDITIONS AS RAIN AND SNOW MELT FREEZES ON ROAD AND BRIDGE SURFACES. * SNOW/ICE ACCUMULATIONS...SNOWFALL AMOUNTS OF UP TO AN INCH ARE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ039-046-SDZ005>007-010-011-018>020-022-023-250130- /O.EXT.KABR.WW.Y.0008.140125T0000Z-140125T1200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-SPINK- CLARK-CODINGTON-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...IPSWICH...WEBSTER...REDFIELD...CLARK... WATERTOWN...CASTLEWOOD...CLEAR LAKE 718 AM CST FRI JAN 24 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... * TIMING...WEST OF THE JAMES RIVER VALLEY...RAIN...POSSIBLY MIXED WITH SNOW...WILL DEVELOP THIS AFTERNOON...BEFORE THE STRONGEST NORTHERLY WINDS ARRIVE LATER TONIGHT COOLING TEMPERATURES ENOUGH TO CHANGE PRECIPITATION OVER TO SNOW. EAST OF THE JAMES RIVER VALLEY...SNOW...POSSIBLY MIXED WITH RAIN PART OF THE TIME...WILL DEVELOP LATER THIS AFTERNOON...WITH THE STRONGEST NORTHERLY WINDS ARRIVING LATER TONIGHT. * WINDS/VISIBILITY...NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED TONIGHT. THESE STRONG WINDS WILL COMBINE WITH FALLING SNOW TO RESULT IN AREAS OF BLOWING AND DRIFTING SNOW...AS WELL AS REDUCED VISIBILITY. ALSO...THE SHARP DROP IN TEMPERATURE FROM ABOVE FREEZING TO BELOW FREEZING WILL CREATE HAZARDOUS TRAVEL CONDITIONS AS RAIN AND SNOW MELT FREEZES ON ROAD AND BRIDGE SURFACES. * SNOW/ICE ACCUMULATIONS...WEST OF THE JAMES RIVER VALLEY UP TO HALF AN INCH OF SNOWFALL IS POSSIBLE TONIGHT. EAST OF THE JAMES RIVER VALLEY SNOWFALL AMOUNTS OF UP TO AN INCH ARE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard warning went out at Jan 23, 12:03 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 23, 12:03 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1203 PM CST THU JAN 23 2014
.UPDATE...
RISING TEMPERATURES AND WIND SPEEDS BELOW 10 MPH HAVE ALLOWED
WIND CHILL VALUES TO RISE ABOVE ANY ADVISORY OR WARNING CRITERIA
THIS MORNING...THEREFORE LET THE HEADLINES EXPIRE AS PLANNED.
OTHERWISE THE FORECAST IS ON TRACK...SO NO MAJOR CHANGES WITH THE
UPDATE.
SEE THE UPDATED AVIATION DISCUSSION BELOW.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
ARCTIC HIGH PRESSURE OVER THE REGION IS PRODUCING CHILLY
TEMPERATURES THIS MORNING WITH MOST LOCATIONS IN THE SINGLE DIGITS
BELOW...TO THE TEENS BELOW ZERO. ACCORDING TO IR SATELLITE AND THE
FEW AVAILABLE OBS...THE COLDEST AREA IN THIS CWA IS ON THE WESTERN
SIDE OF THE SISSETON HILLS. WIND CHILL VALUES ACROSS MOST OF THE
CWA ARE RANGING BETWEEN MINUS 20 TO MINUS 35 DEGREES...WITH A FEW
LOWER READINGS. THE CURRENT WIND CHILL HEADLINES LOOK FINE FOR
NOW.
HIGH TEMPERATURES TODAY WILL VARY FROM THE SINGLE DIGITS ABOVE
ZERO IN THE EAST TO THE UPPER TEENS IN THE WESTERN CWA. VERY
STRONG WAA DEVELOPS LATER THIS AFTERNOON WITH LOWS LIKELY
OCCURRING EARLY IN THE EVENING BEFORE INCREASING THROUGH THE
NIGHT. MODELS STILL HIGHLIGHT THE LEE SIDE OF THE SISSETON HILLS
FOR A POSSIBLE DOWN-SLOPE EVENT. SUSTAINED SOUTHWESTERLY WINDS OF
20 TO 30 MPH WITH GUSTS EXCEEDING 45 MPH SEEMS HIGHLY POSSIBLE.
WITH RECENT SNOWFALL OVER THE PAST FEW DAYS...HAVE DECIDED TO
ISSUE A BLIZZARD WATCH FOR I-29 CORRIDOR AND DAY/MARSHALL
COUNTIES.
A SHORT WAVE TROUGH WILL TRACK ACROSS THE REGION DURING THE
AFTERNOON HOURS ON FRIDAY. THIS TROUGH WILL ENCOUNTER WARM
TEMPERATURES...AND PERHAPS SOME LLM DRY AIR. P-TYPE WILL BE
DIFFICULT TO DETERMINE ESPECIALLY IN THE EASTERN CWA WHERE THE
DEEP SNOW PACK MAY LIMIT HEATING. THE WESTERN CWA WILL LIKELY SEE
MOSTLY RAIN. ANOTHER ARCTIC FRONT WILL PUSH SOUTHWARD ON FRIDAY
NIGHT WITH PCPN CHANGING OVER TO ALL SNOW. BLOWING SNOW SEEMS
POSSIBLE...BUT THAT WILL DEPEND ON HIGH TEMPERATURES ON FRIDAY.
.LONG TERM...SATURDAY THROUGH THURSDAY
THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND WITH
A CLIPPER SYSTEM MOVING ACROSS THE AREA LATE SATURDAY FOLLOWED BY
AN ARCTIC FRONT ON SUNDAY. TEMPERATURES AHEAD OF THE CLIPPER WILL
BE VERY WARM WEST OF THE MISSOURI RIVER...APPROACHING 50 DEGREES.
SNOW COVERED AREAS WILL REMAIN MUCH COOLER BUT STILL GET A LITTLE
BOOST. THESE TWO FEATURES WILL RESULT IN WIDESPREAD LIGHT
SNOW...ESPECIALLY OVER THE EASTERN CWA. WINDS WILL INCREASE TO 30
TO 40 MPH SUSTAINED ON SUNDAY WITH THE ARCTIC FRONT. WILL LIKELY
NEED TO CONSIDER A BLIZZARD HEADLINE FOR SOME PORTION OF THE
FORECAST AREA AS THE PERIOD APPROACHES.
TEMPERATURES WILL FALL QUICKLY THROUGH THE DAY ON SUNDAY BEHIND
THE ARCTIC FRONT. HIGH PRESSURE SETTLES OVER THE REGION MONDAY AND
TUESDAY KEEPING TEMPS BELOW NORMAL. BY WEDNESDAY ANOTHER CLIPPER
APPROACHES THE REGION BUT THERE ARE NUMEROUS MODEL DIFFERENCES AND
LITTLE RUN TO RUN CONSISTENCY WITH THIS SYSTEM SO STUCK WITH
ALLBLEND FOR NOW WHICH KEEPS THE AREA MOSTLY DRY.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS ARE EXPECTED THROUGH THE REST OF TODAY AND INTO
TNT. HOWEVER AFTER MIDNIGHT SOME MVFR CIGS ARE EXPECTED...ALONG
WITH SNOW SHOWERS. FOR NOW AM NOT CONFIDENT ENOUGH TO LOWER VSBYS
AND THUS WILL KEEP THEM AT VFR THROUGH THE ENTIRE PERIOD.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...BLIZZARD WATCH FROM 9 PM CST THIS EVENING THROUGH FRIDAY MORNING
FOR DAY-DEUEL-GRANT-MARSHALL-ROBERTS.
MN...NONE.
&&
UPDATE...SERR
SHORT TERM...SD
LONG TERM...WISE
AVIATION...TDK
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 23, 4:10 AM CST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 410 AM CST THU JAN 23 2014 MNZ039-046-SDZ003>011-016>023-036-037-051-241030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- 410 AM CST THU JAN 23 2014 /310 AM MST THU JAN 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILL VALUES BETWEEN 25 BELOW TO 35 DEGREES BELOW ZERO WILL CONTINUE THROUGH THIS MORNING. STRONG SOUTHWESTERLY WINDS ARE EXPECTED TONIGHT ALONG THE SISSETON HILLS WHICH WILL RESULT IN AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. BLIZZARD CONDITIONS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COUPLE OF CLIPPER SYSTEMS AND ANOTHER ARCTIC FRONT WILL MOVE THROUGH THE REGION THIS WEEKEND BRINGING MORE CHANCES FOR BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ015-033>035-045-048-241030- DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- 410 AM CST THU JAN 23 2014 /310 AM MST THU JAN 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COUPLE OF CLIPPER SYSTEMS AND ANOTHER ARCTIC FRONT WILL MOVE THROUGH THE REGION THIS WEEKEND BRINGING CHANCES FOR SNOW AND BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:46 AM CST | Blizzard Watch | ABR | Day, Deuel, Grant, Marshall, Roberts | 11 hr |
Nearby
Blizzard Warnings in South Dakota, 2014Every blizzard warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.